Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 6, 2017, 4:13 PM EDT for Bleckley County, Houston County, Peach County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 6, 2017, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
Counties Bleckley County, GA, Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
162
WWUS82 KFFC 062013
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
413 PM EDT TUE JUN 6 2017
GAZ081-083-093>096-107-062100-
Macon GA-Peach GA-Houston GA-Crawford GA-Bleckley GA-Twiggs GA-
Pulaski GA-
413 PM EDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
HOUSTON...SOUTHEASTERN CRAWFORD...BLECKLEY...SOUTHERN TWIGGS AND
NORTHWESTERN PULASKI COUNTIES UNTIL 500 PM EDT...
At 412 PM EDT...a line of thunderstorms with heavy rain extended
from near Cary to Paulk to Moss Oak to near Fort Valley.
These storms were nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain will cause ponding of water on roadways and
temporary street flooding, especially in poor drainage
areas, as well as rising water on creeks and streams.
Some locations in the path of these storms include
Perry, Fort Valley, Cochran, Warner Robins, Centerville, Byron,
Marshallville, Danville, Allentown, Hayneville, Tarversville,
Nakomis, Meadowdale, Houston Lake, Grove Park, Royal, Ocmulgee Public
Fishing Area, Powerville, Moss Oak and Paulk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3237 8381 3251 8402 3252 8401 3253 8404
3253 8400 3257 8405 3269 8388 3256 8354
3261 8324 3252 8319 3242 8321 3235 8335
3235 8356
TIME...MOT...LOC 2012Z 255DEG 2KT 3248 8328 3239 8342 3241 8379 3253
8393
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:12 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 6, 3:12 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 312 PM EDT Tue Jun 6 2017 .SHORT TERM /Tonight through Wednesday Night/... Current regional radar loop shows showers and isolated thunderstorms across most of the area as the front sinks south through the CWA. A drier airmass is beginning to push into N GA which should continue to filter slowly south across the state through Wednesday afternoon. There is still very moist southwesterly flow across central GA with the showers and thunderstorms dropping 1 to 2 inches of precipitation across that area. This corresponds well with the PWs and they are expected to stay in the 1.5 to 2in range through 18z Wed. Flash flood guidance keeps areas across central GA in the 3.0in range over a 3 hour period so we are not expecting any issues with flooding. Low temps are mainly expected to be in the 60s tonight and Wed night with High temps Wed mainly in the 70s to near 80. 01 .LONG TERM /Thursday through Tuesday/... The long term remains largely unchanged from the previous forecast. A broad closed mid/upper level low should be centered somewhere near the OH/WV/KY border by 12z Thursday...with numerous embedded small vort maxes rotating within its cyclonic flow. Meanwhile at the sfc...sfc high pressure will encompass a large area of the US from the Southern Plains and extend N/NE into portions of the Northeast. The main cold front partly responsible for the damp weather in the short term will have pushed well south of the CWA into central Florida. Although mid level heights will overall begin to rise Thursday...a vort max will round the broad closed low into the CWA while a weak sfc trough extends N to S across the state. Lift provided by both features amidst some orographic aid should allow for the development of scattered showers by afternoon...mainly across north Georgia. Advection of cooler mid level air from main closed low should be sufficient to generate enough instability for thunder as well /sub- severe/. Showers and storms will die down after sunset Thursday and the sfc high will begin to build into the area. This should keep us dry Friday...and although temps will begin to rebound...Dry/weak NW flow aloft should keep them in check. This dry pattern should continue through Saturday evening until the sfc high begins to scoot east in response to a change in the mid levels. By late Saturday into Sunday...a strong shortwave across the Pac NW will reinforce an existing broad trough and build it south into CA. This will help build a weak H5 ridge over our region. This will make for a rather warm weekend across the CWA...though most locations should remain mostly dry until Sunday evening. GFS and EC continue to advertise a weak area of low pressure becoming "trapped" underneath the ridge this weekend near the TX Coast while the Bermuda high slides west into the western Atlantic. This will channel a series of mid level vort maxes from the Caribbean vicinity north into the Southeast as well as push the lingering cold front across FL /the same front from our short term period/ north as a warm front. This points to a rather damp first half of next week. Rain and thunderstorm chances look to be highest during the daytime hours Monday and Tuesday and diminish to some extent each night. With this shaping up to be another tropical airmass...heavy rainfall looks like it will be the primary concern...with such weak vertical wind profiles suggesting a rather low severe threat. Kovacik && AVIATION... 18Z Update... Mostly VFR with some MVFR ceilings and light showers across the area this afternoon. Ceilings are expected to stay mainly VFR through this TAF period but will see some MVFR ceilings with the afternoon precipitation. May also see some isolated area of MVFR ceilings around daybreak. Wed morning. Will see SHRA/TSRA activity increase this afternoon like the past 2 days with precip diminishing over night. Will see more precip Wed afternoon but mainly over the CSG/MCN area as a drier airmass pushes into N GA tonight. Winds will start out of the W-NW then turn to the NE as the frontal boundary pushes south through the TAF sites. //ATL Confidence...18Z Update... Confidence medium to High on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 80 61 80 / 30 20 10 10 Atlanta 65 80 63 78 / 40 10 10 10 Blairsville 57 76 55 73 / 10 20 20 40 Cartersville 62 80 60 78 / 20 5 10 20 Columbus 69 82 64 83 / 60 30 10 5 Gainesville 64 78 61 76 / 20 10 10 30 Macon 67 79 62 81 / 60 40 20 5 Rome 62 81 59 78 / 10 5 5 30 Peachtree City 64 80 60 79 / 50 20 10 5 Vidalia 70 78 64 81 / 60 60 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Kovacik AVIATION...01
Hazardous weather outlook, Jun 6, 3:43 PM EDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 343 PM EDT Tue Jun 6 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 343 PM EDT Tue Jun 6 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will continue across north and central Georgia today. Heavy rain is the primary threat, although frequent lightning and winds gusts near 30 mph will also be possible. The thunderstorm threat will gradually diminish after 10pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms will continue across parts of central Georgia Wednesday, ending by Wednesday evening. A weak disturbance will move across north Georgia Thursday bringing another chance of thunderstorms. As gulf moisture returns Sunday and Monday, the chances of showers and thunderstorms will also increase, especially on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 6, 2:20 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
220 PM EDT TUE JUN 6 2017
GAZ069-078>081-089-091-093-094-061915-
Macon GA-Peach GA-Harris GA-Taylor GA-Marion GA-Upson GA-Crawford GA-
Talbot GA-Muscogee GA-
220 PM EDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...SOUTHWESTERN
PEACH...SOUTHERN HARRIS...TAYLOR...NORTHEASTERN MARION...SOUTHEASTERN
UPSON...CRAWFORD...TALBOT AND NORTHERN MUSCOGEE COUNTIES UNTIL 315 PM
EDT...
At 219 PM EDT...a line of thunderstorms with heavy rain extended
from Goat Rock Lake to Reynolds, moving east at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Fort Valley, Butler, Roberta, Talbotton, Marshallville, Reynolds,
Waverly Hall, Junction City, Geneva, Upatoi, Goat Rock Lake,
Ellerslie, Nakomis, Juniper, Cataula, Baughville, Howard, Mountain
Hill, Prattsburg and Horns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3274 8512 3275 8384 3242 8393 3252 8464
3253 8464 3253 8466 3259 8507 3262 8509
3263 8508 3264 8511 3266 8509 3269 8512
TIME...MOT...LOC 1819Z 252DEG 5KT 3263 8508 3255 8408Special weather statement, Jun 6, 2:30 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT TUE JUN 6 2017
GAZ050-051-060>062-061915-
Taliaferro GA-Putnam GA-Hancock GA-Warren GA-Greene GA-
230 PM EDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...NORTHERN
PUTNAM...NORTHERN HANCOCK...WARREN AND SOUTHEASTERN GREENE COUNTIES
UNTIL 315 PM EDT...
At 228 PM EDT...a line of strong thunderstorms extended from north
of Warrenton to north of Eatonton. These storms were nearly
stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding,
especially in poor drainage areas, and rising water on
creeks and streams.
Some locations in the path of these storms include
Warrenton, Sparta, Crawfordville, White Plains, Norwood, Camak,
Reynolds Plantation, Phoenix, Liberty, Springfield, Cadley, Veazey,
Harmony, Mayfield, Rockville, the Rock Eagle 4-H Center, Powelton,
Barnett, Mesena and Shoulderbone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3336 8255 3328 8300 3334 8331 3344 8350
3354 8298 3356 8263 3346 8259 3341 8255
TIME...MOT...LOC 1828Z 294DEG 4KT 3346 8260 3340 8298 3341 8335Special weather statement, Jun 6, 3:03 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
303 PM EDT TUE JUN 6 2017
GAZ056-066>070-078-079-089-062000-
Harris GA-Lamar GA-Upson GA-Troup GA-Spalding GA-Meriwether GA-
Talbot GA-Pike GA-Muscogee GA-
303 PM EDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...NORTHWESTERN LAMAR...
NORTHWESTERN UPSON...SOUTHEASTERN TROUP...SOUTHERN SPALDING...
MERIWETHER...NORTHWESTERN TALBOT...PIKE AND NORTHWESTERN MUSCOGEE
COUNTIES UNTIL 400 PM EDT...
At 300 PM EDT...a line of thunderstorms with heavy rain extended
from near Hollonville to near Mulberry Grove to Lake Harding, moving
east at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain will cause ponding of water on roadways and
temporary street flooding, especially in poor drainage
areas, as well as rising water on creeks and streams.
Some locations in the path of these storms include
Griffin, Zebulon, Hamilton, Greenville, Manchester, Pine Mountain,
Woodbury, Waverly Hall, Warm Springs, Woodland, Molena, Williamson,
Orchard Hill, Meansville, Gay, Bibb City, Sunset Village, F.D.
Roosevelt State Park, Green Island Hills and Atwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3289 8514 3322 8460 3322 8451 3326 8450
3322 8414 3263 8467 3246 8500 3252 8500
3258 8507 3263 8508 3264 8511 3266 8509
3269 8512 3274 8511 3276 8514 3278 8512
3281 8517
TIME...MOT...LOC 1900Z 278DEG 5KT 3314 8450 3266 8492 3248 8528Special weather statement, Jun 6, 3:14 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT TUE JUN 6 2017
GAZ069-079>081-062000-
Taylor GA-Upson GA-Crawford GA-Talbot GA-
314 PM EDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TAYLOR...SOUTHERN
UPSON...CRAWFORD AND TALBOT COUNTIES UNTIL 400 PM EDT...
At 311 PM EDT...a line of thunderstorms with heavy rain extended
from Roberta to Waverly Hall. These storms were nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain will cause ponding of water on roadways and
temporary street flooding, especially in poor drainage
areas, as well as rising water on creeks and streams.
Some locations in the path of these storms include
Roberta, Talbotton, Junction City, Baldwinville, Olive Branch,
Musella, Po Biddy Crossroads, Knoxville, Pleasant Hill, Lee Pope,
Salem, Prattsburg, Sandy Point, Horns, Big Lazer Creek Wma,
Carsonville, Wesley Church and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3283 8449 3284 8390 3261 8393 3261 8469
TIME...MOT...LOC 1911Z 104DEG 2KT 3261 8474 3275 8406Special weather statement, Jun 6, 3:55 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
355 PM EDT TUE JUN 6 2017
GAZ069-078>080-089-062100-
Harris GA-Taylor GA-Upson GA-Talbot GA-Muscogee GA-
355 PM EDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...NORTHWESTERN TAYLOR...
UPSON...TALBOT AND NORTHERN MUSCOGEE COUNTIES UNTIL 500 PM EDT...
At 353 PM EDT...a line of thunderstorms with heavy rain extended
from Goat Rock Lake to Po Biddy Crossroads, moving east at 25 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain will cause ponding of water on roadways and
temporary street flooding, especially in poor drainage
areas, as well as rising water on creeks and streams.
Some locations in the path of these storms include
Thomaston, Hamilton, Talbotton, Manchester, Pine Mountain, Waverly
Hall, Woodland, Junction City, Geneva, Lincoln Park, Bibb City,
Upatoi, Sunset Village, Ellerslie, Laurel Hills, Green Island Hills,
Cataula, Columbus Metropolitan Airport, Baughville and Flint Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3285 8471 3285 8457 3286 8454 3289 8421
3256 8437 3255 8445 3256 8445 3256 8449
3255 8451 3249 8500 3252 8501 3258 8507
3263 8508 3264 8511 3266 8509 3269 8512
3274 8511 3276 8514 3278 8512 3280 8516
TIME...MOT...LOC 1953Z 262DEG 20KT 3262 8508 3271 8446Special weather statement, Jun 6, 4:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
413 PM EDT TUE JUN 6 2017
GAZ081-083-093>096-107-062100-
Macon GA-Peach GA-Houston GA-Crawford GA-Bleckley GA-Twiggs GA-
Pulaski GA-
413 PM EDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
HOUSTON...SOUTHEASTERN CRAWFORD...BLECKLEY...SOUTHERN TWIGGS AND
NORTHWESTERN PULASKI COUNTIES UNTIL 500 PM EDT...
At 412 PM EDT...a line of thunderstorms with heavy rain extended
from near Cary to Paulk to Moss Oak to near Fort Valley.
These storms were nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain will cause ponding of water on roadways and
temporary street flooding, especially in poor drainage
areas, as well as rising water on creeks and streams.
Some locations in the path of these storms include
Perry, Fort Valley, Cochran, Warner Robins, Centerville, Byron,
Marshallville, Danville, Allentown, Hayneville, Tarversville,
Nakomis, Meadowdale, Houston Lake, Grove Park, Royal, Ocmulgee Public
Fishing Area, Powerville, Moss Oak and Paulk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3237 8381 3251 8402 3252 8401 3253 8404
3253 8400 3257 8405 3269 8388 3256 8354
3261 8324 3252 8319 3242 8321 3235 8335
3235 8356
TIME...MOT...LOC 2012Z 255DEG 2KT 3248 8328 3239 8342 3241 8379 3253
8393The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:29 PM EDT | River Flood Warning | FFC | Floyd | 22 hr |
| Jun 6, 12:51 PM EDT | Special Weather Statement | FFC | Jones | 39 min |
| Jun 6, 12:55 PM EDT | Special Weather Statement | FFC | Coweta, Heard, Troup | 65 min |
| Jun 6, 1:57 PM EDT | Special Weather Statement | FFC | Coweta, Fayette, Meriwether, Troup | 63 min |
| Jun 6, 2:16 PM EDT | Special Weather Statement | FFC | Twiggs | 44 min |
| Jun 6, 2:20 PM EDT | Special Weather Statement | FFC | Crawford, Harris, Talbot, Taylor | 55 min |
| Jun 6, 2:30 PM EDT | Special Weather Statement | FFC | Warren | 45 min |
| Jun 6, 3:03 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Pike | 57 min |
| Jun 6, 3:14 PM EDT | Special Weather Statement | FFC | Crawford, Talbot | 46 min |
| Jun 6, 3:55 PM EDT | Special Weather Statement | FFC | Harris, Muscogee, Talbot, Upson | 65 min |
| Jun 6, 4:40 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 50 min |
| Jun 6, 5:23 PM EDT | Special Weather Statement | FFC | Greene, Jasper, Putnam, Wilkes | 37 min |
| Jun 6, 5:27 PM EDT | Special Weather Statement | FFC | Emanuel, Laurens, Treutlen | 48 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.